MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP; RSP HUMERAL SOCKET INSERT, 40MM +4MM, STANDARD HXE-PLUS

ENCORE MEDICAL L.P. RSP; RSP HUMERAL SOCKET INSERT, 40MM +4MM, STANDARD HXE-PLUS
Model Number 509-00-440
Health Effect - Clinical Code Discharge (2225)
Date of Event 10/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as drainage from surgery site.The previous surgery and the surgery detailed in this event occurred 5 days apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration dates at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to drainage from surgery site.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are many factors that may contribute to the event that are outside the control of djo surgical such as poor bone density, inadequate soft tissue support, patient activities or trauma.Due to the short time between previous and revision surgery, it is also possible that the event may have been occurred due to lack of post-operative care, patient noncompliance with medical instructions, improper surgical technique.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - patient continued to have drainage from surgery site for days following surgery.Surgeon decided to bring the patient back in and do a wash out with a head and liner swap.

Brand Name
RSP
Common Device Name
RSP HUMERAL SOCKET INSERT, 40MM +4MM, STANDARD HXE-PLUS
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key9269880
Report Number1644408-2019-01062
Device Sequence Number10800777
Product Code PHX
UDI-Device Identifier00888912144599
UDI-Public(01)00888912144599
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2024
Device Model Number509-00-440
Device Catalogue Number509-00-440
Device Lot Number387P1034
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2019
Initial Report FDA Received Date11/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;